MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Model Number A22201A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: (b)(6) hospital (documented here in its entirety due to character limitations in respective field).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the subject device broke outside the patient's body during a transurethral resection of the bladder tumor.The procedure and the patient's anesthesia were prolonged by 1 hour and was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported issue (broken electrode/1-hr procedural delay) was likely caused by usage-related wear and tear of the device.The loop wire at the distal end of the hf-resection electrode wears out during use and may break, burn, or melt.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18996533
Report Number9610773-2024-00897
Device Sequence Number2832903
Product Code GCP
UDI-Device Identifier04042761021302
UDI-Public04042761021302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown